MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RSB SA 4.75MM W/1 UT & 1 UB BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RSB SA 4.75MM W/1 UT & 1 UB BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72203697
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during a shoulder surgery, the anchor of the healicoil broke off at the end when it was being put in place.The procedure was successfully completed with a delay of less than 30 minutes using a smith and nephew back up device.The back up was used in the originally drilled hole.All the pieces were removed from the patient.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned in original packaging with the batch number of the complaint on the label.The anchor and sutures are still on the device.The anchor is missing two threads on one side.The sutures are still run through the anchor, down through the device cannula, and tied at the cleat.Bio debris is present.A functional evaluation revealed anchor and sutures will deploy from the insertion device.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the anchor material specifications found that the storage requirements for the material are specified, and the material must comply with provided percentage composition specifications as measured by ash test.The root cause has been associated with unintended use of the device.Factors that could have contributed to the failure include excessive force on insertion or off-axial insertion.No containment or corrective actions are recommended at this time.

Brand Name
HEALICOIL RSB SA 4.75MM W/1 UT & 1 UB BL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18952155
Report Number1219602-2024-00573
Device Sequence Number18119244
Product Code MAI
UDI-Device Identifier00885554031393
UDI-Public885554031393
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123393
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Catalogue Number72203697
Device Lot Number2129978
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2024
Supplement Date Received by Manufacturer05/02/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown